MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 ATUNE CR RT MS INS SZ 6 5; KNEE IMPLANT - TIBIAL INSERT

DEPUY IRELAND - 3015516266 ATUNE CR RT MS INS SZ 6 5; KNEE IMPLANT - TIBIAL INSERT
Catalog Number 152020605
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that surgeon went to impact the 6x5mm ms poly and it wasn¿t properly seating and locking into the tray.Surgeon removed the 5mm insert, tried a 6x6mm ms poly and it did the same thing.Not properly seating and locking into the tray.Surgeon had us open a 6x7mm ms poly and that one seated properly.It added about 5 mins to total case time.Doi: unknown.Dor: (b)(6) 2025.Affected side: right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "it was reported that surgeon went to impact the 6x5mm ms poly and it wasn¿t properly seating and locking into the tray.Surgeon removed the 5mm insert, tried a 6x6mm ms poly and it did the same thing.Not properly seating and locking into the tray.Surgeon had us open a 6x7mm ms poly and that one seated properly.Added about 5 mins to total case time".The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found signs of implantation attempts on its overall surface, including scratches and delaminated portions.Additionally, excess of material was identified on the central part of the device locking area.Device was sent for further investigation to the manufacture site.Per customer provided information the dhr for the alleged defective medical devices was reviewed and found complete without any irregularities.The alleged defective medical devices were produced at the manufacturer site, ireland facility in a lot of (b)(4) pieces.The parts were returned to manufacturer for review, and while the exact cause the deformation could not be determined, it can be stated that it was not due to an error at the manufacturer site.The product is manufactured through verified and controlled cnc programs.All product from this lot was 100% visually inspected and dimensionally inspected as specification prior to shipment to the customer per standard procedure for this product and no defects were identified.A review of the quality management system was carried out and there were no instances of similar defects recorded.It can be stated that the alleged non-conformance was not due to an error at the manufacturer.Based on the results of this investigation, no manufacturing related issues were identified that could have resulted in the alleged defective medical devices.Therefore, no further actions are required by the manufacturer, and this complaint investigation is considered complete and closed.However, consideration must be taken to all other potential influences such as surgical process; improper handling/care of the device; excessive force applied while assembling the device; a misaligned assembly between the device and its mating component; or by other environmental/external factors that the device could have been exposed to (outside of the depuy synthes control).Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A functional test was unable to be performed due to the post-manufacturing damage.However, given the damage observed on the central part of the device locking area, it is reasonable to confirm that the device could not be assembled as intended.The overall complaint was confirmed as the observed condition of the atune cr rt ms ins sz 6 5 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device m95w66 lot number, and no non-conformances nor manufacturing irregularities were identified.H11 additional narrative: added: d10 (concomitant) corrected: h3.

Brand Name
ATUNE CR RT MS INS SZ 6 5
Common Device Name
KNEE IMPLANT - TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22965561
Report Number1818910-2025-15224
Device Sequence Number21097915
Product Code JWH
UDI-Device Identifier10603295542568
UDI-Public(01)10603295542568(17)330630(10)M95W66
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K211609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number152020605
Device Lot NumberM95W66
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATUNE CR RT MS INS SZ 6 6
Patient Age74 YR
Patient SexMale